MAUDE Adverse Event Report: ANGIODYNAMICS ANGIOVAC; CATHETER, CANNULA & TUBING, VASCULAR,CARDIOPULMNARY BYPASS,

ANGIODYNAMICS ANGIOVAC; CATHETER, CANNULA & TUBING, VASCULAR,CARDIOPULMNARY BYPASS,
Catalog Number H965251860
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported: rij/lfv access was obtained and the av cannula was advanced to the svc/ra junction and perfusion came on pump.1l of flow was achieved and material was engaged with some success of extraction, however the patient did not tolerate well.Bp immediately began to drop every time flow was attempted.After giving fluids and pressors, she continued to decline.After further inspection, it was noticed that there was some abdomen swelling and a venogram was performed through the arterial return cannula in the lfv to discover a dissected external iliac vein.The procedure was aborted at this time and the physician was able to successfully tamponade the area of the dissection with the patient stabilizing.It was reported the defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed without a device evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The angiovac cannula sample was not returned for evaluation since there was no reported device malfunction during the procedure.Directions for use (dfu, 16600502-01) is provided with this device and contains the following statements: warnings - selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.As with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events: this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: death ; pulmonary embolism.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, VASCULAR,CARDIOPULMNARY BYPASS,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key9005926
Report Number1317056-2019-00120
Device Sequence Number16757229
Product Code DWF
UDI-Device IdentifierH965251860
UDI-PublicH965251860
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberH965251860
Device Lot Number5412623
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR